Alert archive / Maine / River Flood Warnings in 2017
River Flood Warning 9, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 16, 2017, 3:52 PM EDT for Oxford County, Maine. It took effect at Apr 16, 2017, 5:15 PM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2017, 3:52 PM EDT (19:52 UTC)
- In effect from
- Apr 16, 2017, 5:15 PM EDT
- Expired
- Apr 17, 2017, 1:27 PM EDT
- In force
- 20 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swift River at Roxbury (ROXM1). The gauge peaked at 6.87 ft at Apr 17, 2017, 12:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01055000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
740 WGUS41 KGYX 161952 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Gray ME 352 PM EDT Sun Apr 16 2017 ...The National Weather Service in Gray has issued a flood warning for the following rivers in Maine Swift River At Roxbury affecting Oxford County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && MEC017-170752- /O.NEW.KGYX.FL.W.0009.170416T2115Z-170417T1727Z/ /ROXM1.1.SM.170416T2115Z.170417T0600Z.170417T1127Z.NO/ 352 PM EDT Sun Apr 16 2017 The National Weather Service in Gray has issued a * Flood warning for the Swift River At Roxbury * From this afternoon until Monday afternoon. * At 3 PM the stage was 6.2 feet. * Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast to rise above flood stage by 6 PM and continue to rise to near 9.0 feet around midnight tonight.The river will fall below flood stage tomorrow morning. * Impact...At 7.0 feet...Minor lowland flooding. && LAT...LON 4477 7076 4477 7058 4454 7054 4451 7072 $$ TFH
2 follow-up statements
422 WGUS81 KGYX 170314 FLSGYX River Flood Statement National Weather Service Gray ME 1114 PM EDT Sun Apr 16 2017 ...The flood warning continues for the following rivers in Maine Swift River At Roxbury affecting Oxford County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && MEC017-171251- /O.EXT.KGYX.FL.W.0009.000000T0000Z-170417T1251Z/ /ROXM1.1.SM.170417T0500Z.170417T0600Z.170417T0651Z.NO/ 1114 PM EDT Sun Apr 16 2017 ...Flood warning until Monday morning... The flood warning continues for The Swift River At Roxbury. * until Monday morning. * At 10PM Sunday the stage was 6.8 feet. * Flood stage is 7.0 feet. * Forecast to rise above flood stage by after midnight and continue to rise to near 7.1 feet overnight. The river will fall below flood stage around datbreak Monday. * Impact...At 7.0 feet...Minor lowland flooding.. && LAT...LON 4477 7076 4477 7058 4454 7054 4451 7072 $$
024
WGUS81 KGYX 170906
FLSGYX
River Flood Statement
National Weather Service Gray ME
506 AM EDT Mon Apr 17 2017
...The flood warning is cancelled for the following rivers in
Maine...
Swift River At Roxbury affecting Oxford County
Kennebec River At North Sidney affecting Kennebec County
...The flood warning continues for the following rivers in Maine
Kennebec River At Skowhegan affecting Somerset County
Kennebec River At Augusta affecting Kennebec County
...The flood warning continues for the following rivers in New
Hampshire...Vermont
Connecticut River Near Dalton affecting Coos and Essex Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas, it is impossible to know if the
road is safe for travel. Turn around, dont drown!
Stay tuned to developments by listening to NOAA weather radio...or
your favorite local media outlet.
&&
NHC007-VTC009-172106-
/O.CON.KGYX.FL.W.0010.170417T2100Z-170419T1000Z/
/DLTN3.1.ER.170417T2100Z.170418T1200Z.170419T0200Z.NO/
506 AM EDT Mon Apr 17 2017
The flood warning continues for
The Connecticut River Near Dalton.
* from late this afternoon until Wednesday morning.
* At 4 AM Monday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage this afternoon and
continue to rise to near 17.5 feet by tomorrow morning. The river
will fall below flood stage by tomorrow late evening.
* Impact...At 17.5 feet...Lamoureux Road in Maidstone Vermont
flooded.
* Impact...At 17.0 feet...Minor lowland flooding occurs.
&&
LAT...LON 4465 7161 4459 7144 4426 7192 4433 7206
$$
MEC025-172106-
/O.EXT.KGYX.FL.W.0011.000000T0000Z-170419T0043Z/
/SKOM1.1.ER.170417T0834Z.170417T1800Z.170418T1843Z.NO/
506 AM EDT Mon Apr 17 2017
...Flood warning until Tuesday afternoon...
The flood warning continues for
The Kennebec River At Skowhegan.
* from early this morning until Tuesday afternoon.
* At 4 AM Monday the flow was 34925 cfs.
* Minor Flooding is forecast.
* Flood flow is 35000 CFS.
* The river will continue rising to near 40680 cfs by this afternoon.
The river will fall below flood stage tomorrow early afternoon.
&&
LAT...LON 4481 6997 4488 6986 4457 6953 4438 6965
4438 6981 4456 6971
$$
MEC011-170936-
/O.CAN.KGYX.FL.W.0012.000000T0000Z-170418T1300Z/
/SIDM1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
506 AM EDT Mon Apr 17 2017
The flood warning is cancelled for
The Kennebec River At North Sidney.
* Until Tuesday morning.
* At 4 AM Monday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Forecast to crest around 16 feet late today.
&&
LAT...LON 4457 6969 4457 6952 4436 6966 4439 6982
$$
MEC011-172105-
/O.EXT.KGYX.FL.W.0013.170418T0000Z-170418T0800Z/
/ASTM1.1.ER.170418T0000Z.170418T0000Z.170418T0200Z.UU/
506 AM EDT Mon Apr 17 2017
...Flood warning until late tonight...
The flood warning continues for
The Kennebec River At Augusta.
* from this evening until late tonight.
* At 4 AM Monday the stage was 10.3 feet.
* Flood stage is 12.0 feet.
* Forecast to rise above flood to 12.0 feet this afternoon and
fall below flood stage this evening.
* Impact...At 12.0 feet...Water begins to flood parking lot on Front
Street in Augusta.
&&
LAT...LON 4439 6982 4440 6964 4386 6958 4383 6974
$$
MEC017-170936-
/O.CAN.KGYX.FL.W.0009.000000T0000Z-170417T1251Z/
/ROXM1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
506 AM EDT Mon Apr 17 2017
The flood warning is cancelled for
The Swift River At Roxbury.
* Until this morning.
* At 4 AM Monday the stage was 6.2 feet.
* Flood stage is 7.0 feet.
* The river is cresting and will begin to fall later this morning.
&&
LAT...LON 4477 7076 4477 7058 4454 7054 4451 7072
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 16, 3:02 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 16, 3:02 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gray ME
302 PM EDT Sun Apr 16 2017
.SYNOPSIS...
A cold front will cross the region tonight and a trough of low
pressure will linger over the area on Monday. High pressure will
build south from Canada Monday night and Tuesday and will shift
east Tuesday night. Low pressure will weaken as it moves through
southern Quebec on Wednesday and a trailing cold front will
stall over the region Wednesday night. The front will lift north
on Thursday ahead of low pressure moving east from the Great
Lakes. Low pressure will slowly track east through the region
Friday through Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front approaching from the west will sweep through the
region early this evening bringing an end to summer-like
weather. Line of convection getting organized at the eastern end
of Lake Ontario and will be heading east through late afternoon.
HRRR has a pretty good handle on this line and brings it into
the Connecticut Valley around 500 pm. Expect this line to
diminish as it continues east into eastern New Hampshire and
western Maine early this evening. SPC not looking for anything
severe in the CWA but damaging winds not out of the question in
isolated strong cells and the situation will be monitored
closely through the early evening. Behind the front expect
clearing downwind of the mountains overnight. Clouds and
occasional showers will persist overnight in the north. Lows
will bottom out in the 40s north and 50s south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A trough of low pressure will linger over the region on Monday
keeping clouds and occasional showers going in the mountains.
Farther south...a mix of sun and clouds will prevail in a
blustery northwest flow. Highs will range from the mid 40s to
mid 50s north and will range through the 60s south.
Clouds and rain or snow showers will persist in the mountains
Monday night and the remainder of the region will see variable
clouds as an upper trough swings through northern New England.
Lows will range from the mid 20s to mid 30s north and mid to
upper 30s south.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
High Impact Weather Potential: Low potential for some wet snow
accumulations in the Wednesday night through Thursday night period
in the mountains. However...confidence is low.
Pattern: A look at the flow pattern across North America early this
afternoon reveals a large scale southwest to northeast
orientation...due to large scale ridging over the southeastern
United States...with unorganized troughing off the west coast of
North America. This is helping fuel today/s warmth...with little
blocking allowing fast moving systems to race across the country. A
bit of a change is in the works through this long term forecast
period as the combination of cutoff low development over the western
Atlantic combines with developing ridging along the US West coast to
cause the flow to reorient to more of a WNW/ESE direction...pushing
more significant warmth to our south and eventually...towards /and
beyond/ the very end of this forecast period...slowing the pattern
down a bit. With the jet aloft cutting across the CONUS for much of
the week...expect a series of impulses to maintain unsettled
conditions after initial high pressure on Tuesday pushes east.
Another respite is possible as we reach next weekend...although /as
discussed below/ confidence is shaky at this point.
Model trends/confidence: Spread in the deterministic/ensemble
guidance occurs rather quickly this coming week...which is not
surprising with a spring-like pattern featuring a number of cutoffs
which frequently cause predictability issues. GEFS RMOP graphics
agree and paint a similar story to a comparison of deterministic
runs...showing good guidance agreement through Wednesday...with
rather large differences between guidance sources beyond
this...through the end of the forecast period on Sunday. Confidence
is thus high through the arrival of shortwave number one on
Wednesday...with confidence falling below average beyond this
/although unsettled late week conditions are generally agreed upon/
with confidence falling further for next weekend.
The Details....
Tuesday: High pressure settles in over Atlantic Canada well north
and east of New England. This feature should continue to build
south over our area during the day...but there has been a weak
signal for days that a lingering inverted trough Monday night will
leave some residual llevel moisture that may combined with the
easterly flow associated with the high to produce low clouds and
even a chance of drizzle all trapped beneath strengthening
subsidence inversion. There has been a trend to a more
northeasterly /vs southeasterly/ flow at the surface over the past 2
days which would provide less support to maintaining the low level
moisture. Will keep PoPs out of the forecast and begin the day with
low clouds that will break up with time as the deeper moisture thins
and is pushed west. With an onshore component to the wind...do
expect a rather cool day with mid 40s to lower 50s /east to west/
being about all we can do.
Wednesday-Wednesday Night: We have seen increasing agreement that
next arriving low pressure system will be in a weakening phase as it
hits amplifying downstream ridge...with warm advection precipitation
arriving Wednesday afternoon. Trends have favored this system being
weaker...with a less impressive moisture plume. This all suggests a
fairly unimpressive precip-maker. Given the time of arrival...will
probably see all rain although temperatures will be marginal in the
mountains. No doubt a chilly day with highs stuck in the 40s over
most spots...with some lower 50s over southern NH and near the CT
valley. Expect showers to continue into Wednesday night...with some
snow potentially mixing in over the mountains...but no significant
impacts expected.
Thursday-Friday: A bit of a lull arrives Thursday as weakening
shortwave continues to head east of the region. Cold front will
stall south of the region...but remain a bit too close for comfort
to keep the forecast dry with a few rain showers possible and
another day of cool temperatures likely. Run to run and model to
model inconsistencies loom large for the next arriving shortwave for
Thursday night and Friday. The GFS/GGEM are much more amplified with
the wave...but lack support from many GEFS members. The ECMWF is
much less amplified...with a secondary wave that becomes dominant
with time. These differences are important as the EC and many EC-EPS
members take surface low pressure south of New England...allowing
cool air associated with Canadian high pressure north of the region
to filter south...bringing ptype questions into play. What is
likely is another precipitation event. As for ptype...given poor
confidence...will paint a chance for rain/snow in the mountains on
Friday...with this mix potentially reaching further south
particularly Thursday night. Again...high temperatures will remain
cool...at least 10F below seasonal norms.
Saturday-Sunday: There is weak agreement that low pressure will
push east of the region for next weekend...with the level of drying
and cooling behind this system in question. The overall pattern re-
orientation certainly favors highs below climatology on Saturday...
with less reason to depart from climatology for Sunday.
Precipitation chances likely higher in the mountains /again giving a
nod to climatology/ but no higher than slight or low chance given
the drying trend portrayed in both the deterministic and ensemble
suites.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term...MVFR/IFR ceilings in the mountains tonight with
MVFR ceilings Monday through Monday night. VFR south Tonight
through Monday night.
Long Term...Threat for MVFR stratus Tuesday morning with
improvement during the day continuing through Wednesday morning.
Arriving low pressure on Wednesday and Wednesday night will
bring a period of MVFR/IFR in SHRA with lingering
clouds...showers...and possibly drizzle and fog continuing
restrictions through Thursday. Another low pressure system will
likely maintain poor flying conditions to end the week Friday.
&&
.MARINE...
Short Term...Continuing SCA's through the remainder of the
afternoon.
Long Term...Headline free conditions are generally expected
Tuesday-Tuesday night. Southeasterly winds ahead of low pressure
on Wednesday will likely bring a period of SCAs through early
Thursday. Uncertainty beyond this precludes much detail...but
SCAs are again possible to end the week Friday.
&&
.FIRE WEATHER...
Relative humidities will drop to between 30 and 35 percent
across portions of southern New Hampshire and southwest Maine
Monday afternoon. Although most areas will see some rain
overnight...winds will be strong and gusty on Monday and with
the low RH burning should be discouraged.
&&
.HYDROLOGY...
RFC still forecasting minor flooding on some area
rivers...mainly due to snow melt and the situation will be
closely watched overnight and Monday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ150>154.
&&
Sinsabaugh/ArnottHazardous weather outlook, Apr 16, 2:44 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 244 PM EDT Sun Apr 16 2017 MEZ007>009-012>014-018>028-NHZ001>015-171845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 244 PM EDT Sun Apr 16 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible in the 5 to 9 pm timeframe. While widespread severe weather is not expected, lightning and gusty winds will be possible with any storms that develop. Snowmelt from today's warm temperatures and rainfall tonight will cause rises on area rivers, with the biggest rises likely in the headwaters. Some minor flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Much drier air will reach the region on Monday...with afternoon relative humidities falling to around 30 percent along with northwesterly winds of 15 to 25 mph...with a few gusts reaching 30 mph. Tonight's rain will preclude a significant fire weather threat...but elevated fire danger is possible. Continued snow melt and additional rain chances will keep water levels high on area rivers through the week. Minor flooding is possible, especially in the headwaters. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. ANZ150>154-171845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 244 PM EDT Sun Apr 16 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Arnott
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:05 PM EDT | Special Weather Statement | GYX | Oxford | 40 min |
| Apr 16, 6:46 PM EDT | Special Weather Statement | GYX | Franklin, Oxford | 44 min |
Nearby
River Flood Warnings in Maine, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.